Florida, 2007

Lightning Strike in Florida, September 14, 2007

September 14, 2007 · NWS MOB · 1 event in 1 county or zone

Lightning struck a home near Pace. The strike started a fire and the home was destroyed.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Lightning struck a home near Pace. The strike started a fire and the home was destroyed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Sep 14, 3:07 AM CST, 6 hours 53 minutes earlier.

Area forecast discussion, Sep 14, 3:07 AM CST, 6 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
407 AM CDT FRI SEP 14 2007

.SHORT TERM (TODAY AND TONIGHT)...UPPER AIR ANALYSIS THIS MORNING
SHOWS UPSTREAM AMPLIFICATION TO THE HEIGHT FIELD WITH TROF DIGGING
SOUTHEASTWARD THROUGH THE NORTHERN HIGH PLAINS. MEANWHILE...THE
REMNANT SURFACE LOW OF HUMBERTO...CAUGHT UP IN THE EVOLVING
WESTERLIES...WAS CROSSING THE MISSISSIPPI RIVER IN THE VICINITY OF
VICKSBURG. THE REMNANT LOW IS FORECAST TO CONTINUE SLOWLY EAST
NORTHEASTWARD...SOUTH OF AN OLD FRONTAL ZONE STRETCHING WESTWARD
FROM THE MID ATLANTIC. DEEP SOUTHERLY FLOW AND ABUNDANT MOISTURE
CONTINUES TO FLOW INTO THE REGION OFF THE GULF...SUPPORTING HIGH
CHANCES OF SHOWERS AND THUNDERSTORMS TODAY. ALTHOUGH...FORECASTERS
ARE LOOKING FOR A GENERAL HALF TO ONE INCH OF RAIN MAINLY OVER THE
EASTERN HALF OF THE AREA TODAY...STORMS CAN BE QUITE EFFICIENT IN
DEPOSITING HEAVIER RAINFALL TOTALS ANYWHERE...ESPECIALLY IN
INSTANCES WHERE CONVECTION MOVES OVER THE SAME AREAS. WITH FLASH
FLOOD GUIDANCE REMAINING HIGH...(3 TO 5 INCHES=>1 TO 3 HR
TOTALS...RESPECTIVELY) AND GIVEN THE FACT THAT WE ARE EXPERIENCING A
MODERATE TO SEVERE DROUGHT...FORECASTERS WILL REFRAIN FROM ISSUING
FLASH FLOOD PRODUCTS. WE COULD STILL SEE SOME MINOR FLOODING IN
CREEK BEDS AND ON STREETS SUSCEPTIBLE TO POOR DRAINAGE OF STORM
WATER. WITH CLOUDS AND RAIN...DAYTIME HIGHS IN THE MID 80S.

TONIGHT...UPPER LEVEL ENERGY AND TROFFING MOVES EAST OF THE GREAT
LAKES BY SATURDAY MORNING. THIS ALLOWS A STRONG FRONTAL PASSAGE TO
OCCUR SOMETIME AROUND SUNRISE. AS THIS OCCURS...A SOUTHWARD SHIFT IN
PRECIPITATION IS ANTICIPATED. TONIGHTS MINS SLIGHTLY COOLER LATE
TONIGHT OVER THE EXTREME NORTHERN ZONES => UPPER 60S WITH LOW TO MID
70S CLOSER TO THE COAST. /10

.LONG TERM (SATURDAY THROUGH NEXT FRIDAY)...THE GFS AND CANADIAN
MODELS TAKE THE COLD FRONT APPROACHING FROM THE NORTHWEST LATE
TONIGHT AND PUSH IT SOUTHEAST AND OFF THE COAST SATURDAY MORNING.
THE GFS IS THE MOST ROBUST AND FASTEST WITH THE FRONT...WITH THE
CANADIAN SLIGHTLY SLOWER.  THE NAM AND ECMWF HANG IT UP JUST SOUTH
OF THE COAST SATURDAY AFTERNOON WITH THE NAM LEAVING A RIBBON OF
DEEP MOISTURE UP THROUGH 700 MB HUGGING THE COAST.  THE ECMWF PUSH
THE MOISTURE FARTHER OFFSHORE MAKING THE NAM THE OUTLIER FOR THIS
PACKAGE.  WE WILL CONTINUE TO FORECAST THE FRONT MOVING OFF THE
COAST AND FAR ENOUGH OFFSHORE IN THIS PACKAGE TO REMOVE POPS
COMPLETELY FROM THE FORECAST SUNDAY THROUGH TUESDAY...WITH TEMPS
DIPPING DOWN INTO UPPER 50S FOR OVERNIGHT LOWS SUNDAY MORNING OVER
SOME OF OUR NORTHERN COUNTIES.  THE GLOBAL MODELS ARE IN GENERAL
AGREEMENT TAKING A SHORTWAVE DIGGING SOUTHEAST ACROSS THE TENNESSEE
RIVER VALLEY TUESDAY...DROPPING IT DOWN ACROSS GEORGIA AND FORMING
UP A MIDLEVEL LOW OVER NORTHERN FLORIDA BY WEDNESDAY.  THE
GFS/ECMWF/AND GEM ARE IN FAIR AGREEMENT TAKING THE LOW WEST UNDER
THE MEAN LAYER RIDGE IN THE MID TO LATE WEEK TIMEFRAME...DEEPING THE
MOISTURE UP FROM THE EAST WITH TIME ACROSS OUR AREA.  WE THEREFORE
BRING THE CHANCE OF SHOWERS AND THUNDERSTORMS BACK INTO THE FORECAST
IN THE MID TO LATE WEEK TIMEFRAME.  /05

&&

.MARINE...MODERATE TO HIGH COVERAGES OF SHOWERS AND THUNDERSTORMS
ARE EXPECTED TODAY AS THE AREA REMAINS UNDER THE EASTWARD EXTENT AND
DEEP SOUTHERLY FLOW OF HUMBERTOS WEAKENING LOW LEVEL CIRCULATION
OVER THE DEEP SOUTH. FRONTAL PASSAGE SATURDAY MORNING...SHOULD PUSH
SHOWERS AND THUNDERSTORMS SOUTHEAST INTO THE GULF DURING THE COURSE
OF THE WEEKEND. IN THE WAKE OF THE FRONT...MARINERS SHOULD PLAN FOR
AN INCREASING NORTH TO NORTHEAST COMPONENT TO THE WIND. STRONG HIGH
PRESSURE BUILDS EASTWARD INTO THE MID ATLANTIC NEXT WEEK...WHICH
FAVORS A MODERATE TO STRONG EASTERLY FLOW. LONGER FETCH FROM THE
EAST NEXT WEEK SUGGESTS SEA HEIGHTS IN THE 3 TO 5 FOOT RANGE. /10

&&

.FIRE WEATHER...SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE
NORTHEASTWARD ACROSS THE FORECAST AREA TODAY WITH MOIST
SOUTHWESTERLY TRANSPORT WINDS AROUND 15 MPH.  A COLD FRONT WILL
SWEEP SOUTHEAST ACROSS THE AREA ON SATURDAY...BRINGING A DRIER
AIRMASS TO THE CENTRAL GULF COAST REGION AND AN EXTENDED PERIOD OF
DRY WEATHER SUNDAY THROUGH NEXT TUESDAY.  /05

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      85  71  87  64 /  60  30  05  00
PENSACOLA   85  72  88  66 /  80  40  20  05
DESTIN      85  75  89  70 /  80  40  20  05
EVERGREEN   85  69  85  60 /  80  40  10  00
WAYNESBORO  86  68  85  58 /  60  30  05  05
CAMDEN      85  69  85  58 /  80  30  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

05/GARMON
10/MANISCALCO
Hazardous weather outlook, Sep 14, 4:25 AM CST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
525 AM CDT FRI SEP 14 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
151200-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA
INLAND-STONE-WASHINGTON-WAYNE-WILCOX-
525 AM CDT FRI SEP 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...AND INLAND
SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT.

THE REMNANT LOW OF HUMBERTO IS FORECAST TO MOVE EAST NORTHEAST OUT
OF CENTRAL MISSISSIPPI TODAY AND INTO EASTERN ALABAMA TONIGHT.
AS THE LOW MOVES EAST AND GULF MOISTURE REMAINS PLENTIFUL...THE
RADAR SCOPE LOOKS TO BE ACTIVE WITH THUNDERSTORMS AFFECTING A LARGE
AREA TODAY. THE MAIN THREATS FROM STORMS TODAY WILL BE LOCALLY HEAVY
RAINS AND BRIEF GUSTY WINDS FROM 30 TO 40 MPH.

WINDS...WAVES...AND SEAS WILL BE HIGHER IN AND NEAR MARINE
THUNDERSTORMS. A MODERATE RISK OF RIP CURRENTS EXISTS TODAY ALONG
THE BEACHES OF ALABAMA AND NORTHWEST FLORIDA PANHANDLE.

THE RISK OF SEVERE WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A STRONG COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA SATURDAY
MORNING. IN ITS WAKE...MARINERS SHOULD PLAN FOR A MODERATE NORTH TO
NORTHEAST FLOW WITH SEAS RANGING FROM 2 FEET NEAR SHORE AND AROUND 4
FEET WELL OFFSHORE THROUGH THE COURSE OF THE WEEKEND.

STRONG HIGH PRESSURE BUILDING INTO THE MID ATLANTIC THROUGH THE
MIDDLE OF NEXT WEEK BRINGS A STRONGER EASTERLY FLOW TO THE MARINE
AREA AND A SLIGHTLY HIGHER SEA STATE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED THROUGH TONIGHT.

The radar

The Mobile radar (KMOB), 105 km away, was scanning. The volume nearest the first event began at 15:57 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Santa Rosa

When
September 14, 10:00 AM CST
Where
Santa Rosa County, Pace
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
30.600, -87.150

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59665.